Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 7, NWS Detroit, MI
NWS Detroit, MI issued this frost advisory at Oct 12, 2012, 3:26 PM EDT for Macomb County, Monroe County, Wayne County, Michigan. It took effect at Oct 13, 2012, 12:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2012, 3:26 PM EDT (19:26 UTC)
- In effect from
- Oct 13, 2012, 12:00 AM EDT
- Expired
- Oct 13, 2012, 4:14 AM EDT
- In force
- 4 hr
- Issued by
- NWS Detroit, MI
Counties Macomb County, MI, Monroe County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 50 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -201 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626 WWUS73 KDTX 121926 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 326 PM EDT FRI OCT 12 2012 MIZ047>049-053>055-060>063-068-069-075-082-131200- /O.NEW.KDTX.FZ.W.0019.121013T0400Z-121013T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-WASHTENAW-LENAWEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...ANN ARBOR...ADRIAN 326 PM EDT FRI OCT 12 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL QUICKLY THIS EVENING...BOTTOMING OUT AT OR JUST BELOW THE FREEZING MARK OVERNIGHT. IMPACTS... * SENSITIVE VEGETATION WILL BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ070-076-083-131200- /O.NEW.KDTX.FR.Y.0007.121013T0400Z-121013T1200Z/ MACOMB-WAYNE-MONROE- INCLUDING THE CITIES OF...WARREN...DETROIT...MONROE 326 PM EDT FRI OCT 12 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY. HAZARDOUS WEATHER... * MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S TONIGHT. IMPACTS... * AREAS OF FROST WILL LIKELY DEVELOP WHICH MAY KILL SENSTIVIE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
353 WWUS73 KDTX 130814 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 414 AM EDT SAT OCT 13 2012 MIZ047>049-053>055-060>063-068-069-075-082-130915- /O.CAN.KDTX.FZ.W.0019.000000T0000Z-121013T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-WASHTENAW-LENAWEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...ANN ARBOR...ADRIAN 414 AM EDT SAT OCT 13 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE FREEZE WARNING. HAZARDOUS WEATHER... * TEMPERATURES WILL PREDOMINATELY REMAIN NEAR OR JUST ABOVE FREEZING IN MOST LOCALES THROUGH THE REMAINDER OF THE PREDAWN HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ MIZ070-076-083-130915- /O.CAN.KDTX.FR.Y.0007.000000T0000Z-121013T1200Z/ MACOMB-WAYNE-MONROE- INCLUDING THE CITIES OF...WARREN...DETROIT...MONROE 414 AM EDT SAT OCT 13 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE FROST ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at Oct 12, 3:22 PM EDT, 4 minutes earlier.
Area forecast discussion, Oct 12, 3:22 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
322 PM EDT FRI OCT 12 2012
.SHORT TERM...TONIGHT
A COLD AIRMASS IS IN PLACE OVER SOUTHEAST MICHIGAN...AS THE 12Z RAOB
REVEALED AN 850 MB TEMP OF -5 C. WITH THE NORTHERLY FLOW OFF LAKE
HURON...ENOUGH INSTABILITY GENERATED TO CREATE A RESPECTABLE CU
FIELD...WITH EVEN A FEW LIGHT SHOWERS EARLIER BRUSHING FAR EASTERN
ST. CLAIR COUNTY (SEE PHN OBS).
HIGH PRESSURE/ANTICYCLONIC FLOW AND IMPENDING SUNSET WILL QUICKLY
DISSIPATE ANY LEFT OVER CLOUDS...SETTING US UP FOR A COLD NIGHT WITH
CURRENT DEW PTS IN THE 20S. HOWEVER...12Z MODELS (NAM/GFS/UKMET) ARE
INSISTENT THE HIGH WILL SLIDE OFF TO THE EAST QUICKLY...AND THE AREA
WILL BEGIN TO GET INTO RETURN FLOW OVERNIGHT...WITH EVEN A FEW HIGH
CLOUDS LIKELY ENTERING BY SUNRISE SATURDAY. DO HAVE MY DOUBTS WITH
THE LOW LEVEL WARM ADVECTION/WINDS KICKING IN AS FAST AS THE
GUIDANCE SUGGESTS...AND THINKING MINS AROUND FREEZING ACROSS THE
MAJORITY OF THE AREA IS LIKELY (LOOK FOR A CRASH IN TEMPS THIS
EVENING WITH GOOD RADIATING CONDITIONS)...THEN NEARLY STEADY
OVERNIGHT). LOOKING FOR TEMPS SLIGHTLY WARMER ACROSS
WAYNE/MONROE/SOUTHEAST OAKLAND AND MACOMB COUNTIES...WITH LIGHT
SOUTHEAST WINDS OVERNIGHT CAUSING TEMPS TO BE SLIGHTLY ELEVATED DUE
TO THE INFLUENCE OF THE WARMER WATERS OF LAKE ERIE/ST CLAIR. THE
LAST OF THE FROST/FREEZE HEADLINES WILL BE ISSUED WITH THIS PACKAGE.
&&
.LONG TERM...SATURDAY THROUGH NEXT FRIDAY
THE UPPER LOW NOW ROTATING ACROSS THE DESERT SOUTHWEST WILL BE THE
MAIN PLAYER IN THE FORECAST THIS WEEKEND AS IT RAPIDLY EJECTS TO THE
NORTHEAST...PASSING ACROSS THE GREAT LAKES REGION ON SUNDAY. OVERALL
THE 12Z MODEL INITIALIZATIONS WERE REASONABLE...ALTHOUGH THEY DO NOT
APPEAR QUITE DEEP ENOUGH WITH THIS UPPER LOW. THE BULK OF THE 12Z
MODEL SUITE HAVE TRENDED A LITTLE FARTHER SOUTH WITH THE MAIN UPPER
LEVEL PV ANOMALY AS IT TRACKS ACROSS THE MID MISSISSIPPI VALLEY
SUNDAY...WHICH HAS LED TO A SLIGHTLY EASTWARD TRACK TO THE SFC LOW
/FORECAST TO RAPIDLY DEEPEN AS IT TRACKS ACROSS THE REGION SUNDAY/.
THERE IS ALSO SOME DIFFERENCES AS TO THE TIMING AND AMPLITUDE OF
NORTHERN STREAM ENERGY DROPPING ALONG THE BACK SIDE OF THE LEAD
IMPULSE...WHICH WILL ALSO HAVE AN IMPACT ON THE TRACK OF THE SFC
LOW. ALTHOUGH NOT ENTIRELY OUT OF THE REALM OF POSSIBILITIES...THE
NAM IS THE EASTERN MOST AND WEAKEST OF THE SFC LOW TRACKS /AND
ACTUALLY LEAVES MUCH OF SE MI WITHIN THE DEFORMATION FORCING THROUGH
THE WEEKEND/. THE PATTERN WOULD SEEM TO FAVOR MORE AMPLIFIED
NORTHERN STREAM ENERGY...THEREBY LENDING SUPPORT TO A FARTHER WEST
AND DEEPER SFC LOW /EXPECTED TO TRACK ACROSS LOWER MI ON SUNDAY/.
STRONG LOW LEVEL SOUTHWEST FLOW IN ADVANCE OF THE APPROACHING UPPER
LOW WILL TRANSPORT COPIOUS MOISTURE INTO LOWER MI ON SATURDAY /PWATS
INCREASING TO OVER 1.5 IN/. IN FACT...BY AFTERNOON SYSTEM RELATIVE
MOIST ISENTROPIC ASCENT WILL BE QUITE STRONG /ESPECIALLY ACROSS THE
NORTHERN HALF OF THE FORECAST AREA/. THE BETTER SURGE IN LOW LEVEL
MOISTURE AND THUS MORE WIDESPREAD RAIN WILL OCCUR DURING THE
AFTERNOON INTO THE EVENING...WITH QPF OVER AN INCH POSSIBLE. MID
LEVEL MOISTURE ADVECTION WITHIN THE PRESENCE OF STEEPENING LAPSE
RATES MAY HOWEVER ALLOW FOR THE DEVELOPMENT OF SOME LIGHT RAIN
SHOWERS PRIOR TO 18Z. WET BULB COOLING AS A RESULT OF RESIDUAL DRY
AIR NEAR THE SURFACE WILL LEAD TO RATHER COOL DAYTIME TEMPERATURES.
SFC MOISTURE ADVECTION /DEWPOINTS RISING TO AROUND 60F/ WILL THEN
ALLOW TEMPS TO RISE SAT NIGHT. THE REMNANT UPPER LOW WILL TRACK
ACROSS THE REGION ON SUNDAY. THE 12Z MODEL SUITE SHOW A RATHER DEEP
AND COMPACT UPPER LEVEL PV ANOMALY WITH THIS FEATURE. MID LEVEL
DEFORMATION SHOULD THUS BE FAIRLY CLOSE TO THE SFC LOW TRACK.
ASSUMING A TRACK EITHER ACROSS CNTRL OR NRN LOWER MI...A PORTION OR
ALL OF SE MI WILL BE PLACED IN THE WARM SECTOR. THIS WOULD SUGGEST A
WARM AND POTENTIALLY VERY WINDY DAY WITH THE MAIN FORCING FOR
CONVECTION ALONG A PREFRONTAL TROUGH OR THE ACTUAL SFC COLD FRONT.
LONG WAVE TROUGH AMPLIFICATION IN THE WAKE OF THE SUNDAY SYSTEM WILL
BRING MUCH COOLER AIR BACK INTO THE FORECAST AREA BY MONDAY MORNING.
THIS COLDER AIR WILL BE SHORT LIVED HOWEVER AS HEIGHTS ARE EXPECTED
TO QUICKLY RISE BY TUESDAY...LEADING TO A SOLID WARMING TREND TOWARD
MID WEEK. A STRONG UPPER JET NOSING INTO THE PACIFIC NORTHWEST WILL
LEAD TO DOWNSTREAM TROUGH AMPLIFICATION BY MIDWEEK. TREMENDOUS MODEL
VARIABILITY FROM RUN TO RUN LEADS TO A LOW CONFIDENCE FORECAST AS TO
THE TIMING OF THESE WAVES INTO THE GREAT LAKES. THE OVERALL TRENDS
LOOK TO BE TOWARD BETTER PRECIP CHANCES LATER IN THE WEEK AND COOLER
TEMPS BY THE END OF THE LONG TERM.
&&
.MARINE...
LIGHT WINDS OVER THE MARINE AREAS TONIGHT WILL BE SHORT LIVED AS
HIGH PRESSURE QUICKLY EXITS EAST...ALLOWING A STRONG LOW PRESSURE
SYSTEM TO TRACK THROUGH THE GREAT LAKES REGION OVER THE WEEKEND. THE
EXACT TRACK OF THIS LOW STILL NEEDS TO BE FINE TUNED...BUT SOUTHWEST
WIND SPEEDS OF AT LEAST 25 TO 30 KNOTS ARE LIKELY SATURDAY AND
SUNDAY. BEHIND THE LOW...NORTHWEST TO NORTH WINDS OF 10 TO 20 KNOTS
WILL RETURN MONDAY...ALLOWING FOR GOOD WAVE GROWTH ALONG THE
NEARSHORE WATERS OF LAKE HURON.
&&
.AVIATION...ISSUED 102 PM EDT FRI OCT 12 2012
//DISCUSSION...
SCATTERED DIURNAL NORTHERLY FLOW CU OFF LAKE HURON WILL DISSIPATE...AS
HIGH PRESSURE WILL SLIDE THROUGH SOUTHEAST MICHIGAN LATE THIS
AFTERNOON/EVENING...LEADING TO MOSTLY CLEAR SKIES AND LIGHT WINDS
THROUGH EARLY TOMORROW MORNING. CLOUDS WILL QUICKLY INCREASE AND
LOWER LATE TONIGHT INTO TOMORROW MORNING AS A WARM FRONT LIFTS
NORTH...WITH VFR RAIN DEVELOPING AROUND NOON AS WELL.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN CEILINGS DROPPING TO 5000 FEET SATURDAY
AFTERNOON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ075-MIZ082...FROM
MIDNIGHT SATURDAY TO 8 AM SATURDAY.
FROST ADVISORY...MIZ070-MIZ076-MIZ083...FROM MIDNIGHT SATURDAY TO 8
AM SATURDAY.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING OUTER SAGINAW BAY...FROM 8 AM SATURDAY TO 8 PM
SUNDAY.
SMALL CRAFT ADVISORY...INNER SAGINAW BAY...FROM 8 AM SATURDAY TO 8
PM SATURDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....SC
MARINE.......SF
AVIATION.....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Oct 12, 3:34 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 334 AM EDT FRI OCT 12 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-130745- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 334 AM EDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A LOW CHANCE OF THUNDERSTORMS BOTH SATURDAY AND SUNDAY AS A LOW PRESSURE SYSTEM LIFTS ACROSS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-130745- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 334 AM EDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR THE NEARSHORE WATERS OF LAKE HURON INCLUDING OUTER SAGINAW BAY. REFER TO THE LATEST LATEST MARINE FORECAST FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A LOW CHANCE OF THUNDERSTORMS BOTH SATURDAY AND SUNDAY AS A LOW PRESSURE SYSTEM LIFTS ACROSS THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:26 PM EDT | Freeze Warning | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 8 more | 13 hr |
| Oct 12, 3:41 PM EDT | Small Craft Advisory | DTX | 3 days |
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.